Maximum principle for the multi-term time-fractional diffusion equations with the Riemann-Liouville fractional derivatives

Mohammed Al-Refai, Yuri Luchko

Research output: Contribution to journalArticlepeer-review

51 Citations (Scopus)

Abstract

In this paper, the initial-boundary-value problems for linear and non-linear multi-term fractional diffusion equations with the Riemann-Liouville time-fractional derivatives are considered. To guarantee the uniqueness of solutions, we employ the weak and the strong maximum principles for the equations under consideration that are formulated and proved in this paper for the first time. An essential element of our proof of the maximum principles is an estimation for the value of the Riemann-Liouville fractional derivative of a function at its maximum point that is established in this paper for a wider space of functions compared to those used in our previous publications. In the linear case, the solutions to the problems under consideration are constructed in form of the Fourier series with respect to the eigenfunctions of the corresponding eigenvalue problems.

Original languageEnglish
Pages (from-to)40-51
Number of pages12
JournalApplied Mathematics and Computation
Volume257
DOIs
Publication statusPublished - Apr 15 2015

Keywords

  • Extremum principle for the
  • Linear and non-linear multi-term time-fractional diffusion equations
  • Maximum principle
  • Riemann-Liouville fractional derivative
  • Riemann-Liouville fractional derivative
  • Uniqueness and existence of solutions

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Maximum principle for the multi-term time-fractional diffusion equations with the Riemann-Liouville fractional derivatives'. Together they form a unique fingerprint.

Cite this